People Are Bleeding From Their Eyes and Ears After Smoking Synthetic Pot in Illinois

People bleed eyes and ears after smoking Illinois synthetic jar


This sentence sums up roughly the year 2018: Illinois is dealing with an explosion of synthetic weeds that bleeds eyes and ears.

On Thursday, the Illinois Department of Health (IDPH) reported that since March 7, at least 22 people have suffered severe bleeding soon after taking synthetic products. The bleeding affected not only the eyes and ears, but also the nose and gums. The patients also vomited and urinated blood, exhibited abundant and unexplained bruising and extremely heavy menstrual bleeding.

There was no single product, although most patients remembered buying their products from resellers, businesses and friends in the Chicago area. So far, no deaths have been reported.

“Despite the perception that synthetic cannabinoids are safe and a legal alternative to marijuana, many are illegal and can cause serious illness,” said Nirav D. Shah, director of the IDPH, this week in a statement. “Recent cases of heavy bleeding are evidence of the harms that synthetic cannabinoids can cause.”

The manufacturers of these products either spray chemicals that mimic the level of conventional marijuana on herbs or sell the mixtures in liquid form that can be sprayed. The products, packaged under the names Spice, K2 or a hundred other names, contain an unregulated cocktail of chemicals and constantly evolving, likely to give rise to very different experiences for users.

In addition to the Ebola-like hot trips seen in these recent cases, users have reported psychotic effects, including extreme anxiety, paranoia and hallucinations, reports the National Institute for Combating Drug Abuse. Others died.

With the efforts of the federal and state governments to ban the ingredients commonly used in these products, manufacturers have consistently formulated new uncontrolled combinations of cannabinoids. This was stated in a 2015 report published by the Centers for Disease Control and Prevention.

At present, there is no concrete answer on how potted products cause bleeding. A previous report by the IDPH had speculated that something in them behaved like a “superwarfarin” – with regard to the commonly used anticoagulants – by quickly blocking the effects of vitamin K on the body. The frightening thing is that this type of blood thinner takes a lot of time to drain from the system, which means the bleeding will probably last for a while. According to the reports of the IDPH, some patients have already been hospitalized following a relapse.

The IDPH did not respond immediately to a request from Gizmodo.

In response to the outbreak, the agency warned coroners, schools and hospitals to search for more cases. He also recommended pharmacies to provide vitamin K, which could possibly be used to treat a patient with excessive bleeding.

People who have purchased these products in the last month should avoid using these products, says IDPH. Users who have heavy bleeding or unexplained bruising should be promptly hospitalized or referred by a person.

 

Sources: https://gizmodo.com/
http://dph.illinois.gov